Acute renal failure due to ciprofloxacin

Academic Article

Abstract

  • Acute renal failure developed in three patients within a few days of starting ciprofloxacin hydrochloride therapy. An allergic interstitial nephritis was suggested by fever and eosinophiluria in one patient and by erythema multiforme in another. A kidney biopsy specimen confirmed this diagnosis in one patient. Renal function improved shortly after withdrawal of the drug in all three patients. Literature survey revealed an additional three patients with a similar complication. Allergic manifestations, such as fever or rash, were a feature in most reported cases. In view of this potential complication, renal function should be closely monitored in patients receiving ciprofloxacin therapy, especially if other potentially nephrotoxic drugs are prescribed concomitantly.
  • Authors

    Published In

    Digital Object Identifier (doi)

    Author List

  • Allon M; Lopez EJ; Min KW
  • Start Page

  • 2187
  • End Page

  • 2189
  • Volume

  • 150
  • Issue

  • 10